×

Krasnoselskii’s fixed point theorem and stability. (English) Zbl 1015.34046

The authors present an application of the fixed-point theory in stability. They suggest a generalization of Krasnosel’skii’s theorem on fixed-points of operators of the form \(A+B\), where \(A\) is completely continuous and \(B\) is contracting, and use their result to prove new theorems on the exponential stability of solutions to Cauchy problems. General theorems are applied to perturbed Liénard equations.
One of the main results is as follows:
Let \(M\) denote a closed convex nonempty subset of the Banach space \(U\) of bounded continuous functions \(\varphi: [0,\infty) \to\mathbb{R}^d\). Consider the Cauchy problem \[ x'=b(t,x) +a(t,x), \quad x(0)=x_0\in \mathbb{R}^d,\;t \in [0,\infty). \] Let \(b(t,x)\) be uniformly Lipschitz in \(x\) for \(t\in[0, \infty \)), \(x\in\mathbb{R}^d\). Let the operator \(A\) defined by \[ y\mapsto \int^t_0 a\bigl( s,y(s) \bigr)ds \] be continuous on \(M\) and the image \(A(M)\) of the set \(M\) be compact. Let the operator \(B\) defined by \[ y\mapsto \int^t_0 b\bigl(s,y(s) \bigr) ds \] be contracting on \(U\) with the constant \(\alpha<1\).
Then if for each \(y\in M\) a unique solution \(x\) to \(x'=b(t,x)+ a(t,y)\), \(x(0)= x_0\), is in \(M\), then a solution to the Cauchy problem above is also in \(M\).

MSC:

34D30 Structural stability and analogous concepts of solutions to ordinary differential equations
34G20 Nonlinear differential equations in abstract spaces
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Bellman, R., Stability theory of differential equations, (1953), McGraw-Hill New York · Zbl 0052.31505
[2] Bihari, I., A generalization of a lemma of Bellman and its application to uniqueness problems of differential equations, Acta. math. sci. hungar., 7, 71-94, (1956) · Zbl 0070.08201
[3] Burton, T., A fixed-point theorem of Krasnoselskii, Appl. math. lett., 11, 85-88, (1998) · Zbl 1127.47318
[4] Coddington, E.A.; Levinson, N., Theory of ordinary differential equations, (1955), McGraw-Hill New York · Zbl 0042.32602
[5] Hartman, P., Ordinary differential equations, (1964), Wiley New York · Zbl 0125.32102
[6] Lakshmikantham, V.; Leela, S., Differential and integral inequalities, vol. I, (1969), Academic Press New York · Zbl 0177.12403
[7] Perron, O., Uber stabilitat und asymptotisches verhalten der integrale von differentialgleichungssystemen, Math. Z., 29, 129-160, (1929) · JFM 54.0456.04
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.